Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 124, NWS Atlanta, GA

October 27, 2009Clarke County, Greene County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 27, 2009, 9:34 PM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at Oct 29, 2009, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2009, 9:34 PM EDT (01:34 UTC)
In effect from
Oct 29, 2009, 11:00 AM EDT
Expired
Oct 28, 2009, 3:48 PM EDT
In force
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Clarke County, GA, Greene County, GA, Oconee County, GA

The radar

The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 9.65 ft at Oct 29, 2009, 7:00 AM EDT.

actionminormoderate5101510/2810/29
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 280134
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT TUE OCT 27 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN GEORGIA...

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

.RECENT HEAVY RAINFALL AND SIGNIFICANT RUNOFF HAVE CAUSED THE OCONEE RIVER TO RISE. SOME POINTS ALONG THE RIVER WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC059-133-219-281534-
/O.NEW.KFFC.FL.W.0124.091028T1549Z-091029T1830Z/
/PNFG1.1.ER.091028T1549Z.091029T0000Z.091029T1230Z.NO/
934 PM EDT TUE OCT 27 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR PENFIELD 
* FROM WEDNESDAY MORNING UNTIL THURSDAY AFTERNOON.
* AT 8 PM TUESDAY EVENING THE STAGE WAS 7.5 FEET...AND RISING.  
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY WEDNESDAY LATE MORNING AND 
  CONTINUE RISING TO NEAR 12 FEET BY WEDNESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MID THURSDAY MORNING.
* AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.2 FEET ON SEP 29 1992.
  

$$
4 follow-up statements
000 
WGUS42 KFFC 280139 CCA
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT TUE OCT 27 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN GEORGIA...

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

.RECENT HEAVY RAINFALL AND SIGNIFICANT RUNOFF HAVE CAUSED THE OCONEE
RIVER TO RISE. SOME POINTS ALONG THE RIVER WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC059-133-219-281534-
/O.COR.KFFC.FL.W.0124.091028T1549Z-091029T1830Z/
/PNFG1.1.ER.091028T1549Z.091029T0000Z.091029T1230Z.NO/
934 PM EDT TUE OCT 27 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR PENFIELD 
* FROM WEDNESDAY MORNING UNTIL THURSDAY AFTERNOON.
* AT 8 PM TUESDAY EVENING THE STAGE WAS 7.5 FEET...AND RISING.  
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY WEDNESDAY LATE
  MORNING AND CONTINUE RISING TO NEAR 12 FEET BY WEDNESDAY EVENING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MID THURSDAY MORNING.
* AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.2 FEET ON SEP 29 1992.
  

$$
000 
WGUS82 KFFC 281233
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 AM EDT WED OCT 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

&&

GAC117-121-290233-
/O.CON.KFFC.FL.W.0123.000000T0000Z-091029T1500Z/
/APHG1.1.ER.091027T2143Z.091028T1800Z.091029T0900Z.NO/
833 AM EDT WED OCT 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THURSDAY MORNING. 
* AT 7 AM WEDNESDAY THE STAGE WAS 7.6 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7.0 FEET. 
* AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.

$$

GAC059-133-219-290233-
/O.EXT.KFFC.FL.W.0124.091028T1632Z-091029T1830Z/
/PNFG1.1.ER.091028T1632Z.091029T0000Z.091029T1230Z.NO/
833 AM EDT WED OCT 28 2009

...FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* FROM THIS AFTERNOON UNTIL THURSDAY AFTERNOON.
* AT 7 AM WEDNESDAY THE STAGE WAS 9.6 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO BEGIN RISING AGAIN AND REACH FLOOD STAGE BY THIS 
  AFTERNOON...THEN CONTINUE TO RISE TO NEAR 12.1 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY 
  MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 281510
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 AM EDT WED OCT 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

&&

GAC117-121-290510-
/O.EXT.KFFC.FL.W.0123.000000T0000Z-091029T1200Z/
/APHG1.1.ER.091027T2143Z.091028T0100Z.091029T0600Z.NO/
1110 AM EDT WED OCT 28 2009

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THURSDAY MORNING. 
* AT 10 AM WEDNESDAY THE STAGE WAS 7.5 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER 
  MIDNIGHT.
* AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.

$$

GAC059-133-219-290510-
/O.EXT.KFFC.FL.W.0124.091029T1500Z-091030T0651Z/
/PNFG1.1.ER.091029T1500Z.091029T1800Z.091030T0051Z.NO/
1110 AM EDT WED OCT 28 2009

...FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* FROM TOMORROW LATE MORNING UNTIL LATE THURSDAY NIGHT.
* AT 10AM WEDNESDAY THE STAGE WAS 9.3 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 11.2 FEET BY THURSDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 281948
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT WED OCT 28 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

&&

GAC117-121-290948-
/O.CON.KFFC.FL.W.0123.000000T0000Z-091029T1200Z/
/APHG1.1.ER.091027T2143Z.091028T1930Z.091029T0600Z.NO/
348 PM EDT WED OCT 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THURSDAY MORNING. 
* AT 3 PM WEDNESDAY THE STAGE WAS 7.6 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER 
  MIDNIGHT.
* AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.

$$

GAC059-133-219-282018-
/O.CAN.KFFC.FL.W.0124.000000T0000Z-091030T0651Z/
/PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
348 PM EDT WED OCT 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* AT 3 PM WEDNESDAY THE STAGE WAS 8.9 FEET...AND FALLING.
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER SHOULD BEGIN TO RISE THIS EVENING TO AROUND 
  10.5 FEET BY THURSDAY...THEN FALL THEREAFTER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 27, 7:05 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 27, 7:05 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT TUE OCT 27 2009

.UPDATE...
HAVE CANCELLED THE FLOOD WATCH. WILL MAKE SOME MINOR ADJUSTMENTS TO
LOWER POPS SOME AS WELL...MORE IN LINE WITH CURRENT RADAR TRENDS. NO
OTHER CHANGES PLANNED AT THIS TIME.

19
&&

.SYNOPSIS...
INTENSE NEGATIVELY TILTED SHORT WAVE QUICKLY LIFTING OUT OF THE
MID-SOUTH IN RESPONSE TO NEXT RAPIDLY DIGGING DEEP UPPER TROUGH IN
THE WESTERN U.S. THE FIRST SYSTEM WILL LIFT NE INTO THE MID-ATLANTIC
AND OUT OF THE SE THIS EVENING. VERY HIGH AMPLITUDE PATTERN EXPECTED
TO CONTINUE INTO THE WEEKEND AS DEEP FULL-LATITUDE UPPER TROUGH
SLOWLY PROGRESSES INTO THE CENTRAL U.S...AND A BROAD...HIGH
AMPLITUDE RIDGE DEVELOPS OFF THE EAST COAST. BY THE WEEKEND...THE
CENTRAL U.S. TROUGH WILL LIFT NE...SIMILAR TO THE CURRENT SYSTEM. AS
THE MODELS CONTINUE TO ADVERTISE A CHANGE TO A LONG-FETCHED...MUCH
DRIER...LESS ACTIVE WNW FLOW ACROSS THE ENTIRE U.S.

19
&&

...PREVIOUS FORECAST DISCUSSION ISSUED AT 630 PM EDT...

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MAIN CONCERN FOR THE SHORT TERM REMAINS FOCUSED ON STRONG NEGATIVELY
TILTED SHORT WAVE ROTATING THROUGH THE CWA AT THIS TIME. MODELS IN
GOOD AGREEMENT THROUGH THE SHORT TERM. AS EXPECTED
YESTERDAY...HEAVIEST PRECIPITATION ASSOCIATED WITH THIS FEATURE
LIFTING NE THROUGH THE CWA AT THIS TIME. GENERAL RAINFALL AMOUNTS OF
0.75 TO 1.0 INCH 12Z-18Z...WITH AN ADDITIONAL 1.0-1.5 INCHES
EXPECTED BY 00Z AS THE AXIS OF STRONG PVA/VV AND ASSOCIATED HEAVIER
RAIN...ALONG WITH ISOLD TSRA...LIFTS NE ACROSS THE AREA DURING THIS
TIME FRAME. HEAVIEST RAIN SO FAR HAS BEEN ACROSS N GA. PLAN TO
CANCEL PORTIONS OF THE FLOOD WATCH WEST OF
BLAIRSVILLE...CUMMING...ATLANTA WITH THIS UPDATE...AS RAINFALL IN NW
GA HAS BEEN LESS AND ADDITIONAL RAINFALL THERE WILL BE LESS THAN
0.50 INCH. ELSEWHERE...WILL LET THE WATCH RUN UNTIL 8 PM EDT...THEN
EXPIRE. BAND OF HEAVIER TSRA DEVELOPING ACROSS EASTERN GULF PROGGED
BY ALL MODELS TO AFFECT MAINLY N FL/FAR SE GA THROUGH THE EVENING.
SEVERE THREAT REMAINS MINIMAL AS WEDGE HOLDS STRONG ACROSS N GA.
LATEST SFC ANALYSIS SHOWS WEDGE NEAR A EUF-VDI LINE...WITH DEWPOINTS
IN THE 50S NORTH AND 60S SOUTH OF THIS BOUNDARY. DEEPENING SFC LOW
NOTED ACROSS MS/AL...MAY CAUSE WEDGE TO LIFT SLIGHTLY NORTH DURING
THE EVENING. SPC HAS OUTLOOKED S GA FOR SLIGHT RISK...CLIPPING FAR
SOUTHERN PARTS OF TELFAIR AND TOOMBS COUNTIES. HOWEVER...BEST SHEAR
TRACKING ACROSS THE AREA NOW...AND AS INSTABILITY INCREASES TO
MARGINAL LEVELS...SHEAR AND UPPER SHORT WAVE WILL LIFT NE OF THE
AREA. WILL NEED TO WATCH CELLS TRACKING NE ALONG WEDGE BOUNDARY FOR
ROTATION DURING THE NEXT 4-6 HOURS...ESPECIALLY THOSE THAT PRODUCE
CG LIGHTNING. OTHERWISE...FEEL THAT SEVERE THREAT IS MINIMAL AND
VERY ISOLATED. DO NOT PLAN TO INCLUDE ANY THREAT OF TSRA AFTER
00Z...AS BEST UPPER SUPPORT GONE AT THAT POINT. FOR POPS...WILL
CONTINUE WITH LIKELY POPS EASTERN ZONES THROUGH 06Z...AND CHANCE
POPS WEST. CURRENT TRENDS SHOW THAT THESE MAY NEED TO BE REDUCED
FURTHER DURING THE EVENING. PCPN AFTER 06Z WILL BE CONFINED TO
SPOTTY -SHRA AND DRIZZLE...WHICH MAY LINGER IN THE MORNING ACROSS
NC/NE AREAS. HOWEVER...STRONG NVA AND DOWNSLOPING WEST WINDS SHOULD
HELP IN CLEARING THINGS OUT RATHER NICELY BY MID-DAY WED. THE
SYNOPTIC NATURE OF THIS SYSTEM NOT CONDUCIVE TO LINGERING LOW-LEVEL
MOISTURE...SUCH AS THE RECENT PAST TWO SYSTEMS. FOR TEMPS...FEEL A
MAV/MET MOS BLEND IN ORDER MOST OF THE SHORT TERM. MET MOS LOOKS A
LITTLE TOO COLD FOR TONIGHT...GIVEN GENERAL LOW-LEVEL WARM ADVECTION
SPREADING NORTHWARD. PREFER WARMER MAV MOS FOR WED WITH INCREASED
SUNSHINE AND DOWNSLOPING WINDS. LITTLE DIFFERENCE AMONG MAV/MET MOS
FOR WED NIGHT LOWS. DISTINCT WARM ADVECTION WING INTO CENTRAL GA
NOTED IN ADVANCE OF DEEPENING SOUTH CENTRAL U.S. SYSTEM. MID-HIGH
LEVEL MOISTURE WILL RAPIDLY SPREAD N...KEEPING TEMPS MORE IN LINE
WITH WARMER MET MOS MINS. THIS WARM ADVECTION PATTERN SHOULD BRING A
CHANCE OF SHRA TO MAINLY THE WESTERN PARTS OF THE CWA THU AFTERNOON.
INSTABILITY REMAINS MINIMAL AT THIS POINT...SO WILL NOT INTRODUCE
THUNDER.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE INCREASINGLY HIGH AMPLITUDE PATTERN THU-SAT RESULTING IN FURTHER
DEEPENING/DEVELOPMENT OF THE DEEP FULL-LATITUDE TROUGH IN THE
CENTRAL U.S. THE STRONG SUBTROPICAL RIDGE ALIGNED ALONG THE EAST
COAST WILL SLOW THE EASTWARD PROGRESSION OF THIS SYSTEM.
THUS...GFS/ECMWF IN GOOD AGREEMENT THAT THE MAIN EFFECTS OF THIS
SYSTEM INTO THE SE U.S. WILL BE DELAYED...LIKELY NOT REACHING THE
AREA UNTIL FRI NIGHT OR SAT...ALMOST 24 HOURS SLOWER THAN PREVIOUSLY
THOUGHT. LIKE THE CURRENT SYSTEM...ONCE THE SYSTEM REACHES THE
MID-SOUTH REGION...IT WILL QUICKLY TAKE ON A NEGATIVE
TILT...ACCELERATE...AND LIFT RAPIDLY NE AND SHEAR OUT. THE BULK OF
THE PCPN WITH THIS SYSTEM WILL AFFECT THE CWA LATE FRI-SAT...EXITING
THE REGION SAT NIGHT/EARLY SUN. QPF AT THIS POINT MOSTLY IN THE 1.0
INCH RANGE...MAINLY ACROSS N GA...WITH WEAKENING DYNAMICS FURTHER
SOUTH. DO NOT ANTICIPATE ANY MAJOR FLOOD PROBLEMS AT THIS TIME...BUT
GIVEN TOTALLY SATURATED GROUND FROM TODAYS RAINFALL...WILL NEED TO
WATCH QPF ADVERTISED ON LATER MODELS RUNS. SEVERE THREAT WILL ALSO
NEED TO BE WATCHED. SPC HAS ALREADY OUTLOOKED AREAS IMMEDIATELY TO
THE WEST OF US FOR FRI...AND COULD EASILY SEE THIS TRANSLATING
FURTHER EAST ON THE NEXT UPDATE. HOWEVER...AS NOTED ABOVE...THE
SYSTEM WILL BE RAPIDLY WEAKENING AS IT ROTATES THROUGH OUR AREA.
CURRENT PROGGED INSTABILITY FOR SAT HIGHER THAN WITH CURRENT
SYSTEM...AND WITH WARMER TEMPS AND LITTLE TO NO WEDGE SETUP...THE
SEVERE THREAT WOULD APPEAR TO BE SOMEWHAT HIGHER. WILL DEFINITELY
INCLUDE TSRA...BUT NOT MENTION ANY SEVERE AT THIS TIME. MAX/MIN
TEMPS SHOULD AVERAGE AOA NORMAL THU-FRI WITH THE AREA PRIMARILY
UNDER THE INFLUENCE OF THE WESTERN ATLANTIC UPPER RIDGE.

THE MODELS REMAIN CONSISTENT IN ADVERTISING A MUCH DRIER PATTERN FOR
NEXT WEEK WITH A TRANSITION TO A LONG FETCHED DRY WEST-NORTHWEST
FLOW. THE GFS...IN PARTICULAR...SHOWING HIGHER AMPLITUDE SUN-WED OF
NEXT WEEK THAN PREVIOUSLY ADVERTISED...WITH A TROUGH DEVELOPING
ALONG THE EAST COAST. THIS WOULD KEEP GA IN DRY NW FLOW...SO WILL
CONTINUE TO NOT ADVERTISE PCPN AFT SAT. ECMWF SHOWING LESS
AMPLIFICATION...BUT STILL HINTING AT A MEAN EASTERN U.S. TROUGH
EARLY NEXT WEEK. CONSIDERABLE DIFFERENCES NOTED AMONG THE ECMWF/GFS
BEYOND MID-WEEK NEXT WEEK...WITH THE ECMWF SHOWING A TROPICAL SYSTEM
LIFTING NE ACROSS THE SE U.S...WHILE THE LATEST GFS HOLDS A BROAD
UPPER RIDGE OVER THE AREA. WITH REGARD TO TEMPS...LATEST MEX
GUIDANCE SHOWING BELOW NORMAL TEMPS EARLY NEXT WEEK...IN RESPONSE TO
HIGH AMPLITUDE EAST COAST TROUGH ON LATEST GFS RUNS. GIVEN LESS
AMPLITUDE ADVERTISED BY GFS...WILL COMPROMISE...SHOWING MORE NORMAL
READINGS UNTIL MODELS COME INTO BETTER AGREEMENT.

19
&&

.AVIATION...
LIFR TO LOW-END IFR CIGS WILL CONTINUE OVERNIGHT INTO LATE TOMORROW
MORNING. VSBY SHOULD REMAIN IFR BUT MAY ALSO BRIEFLY DROP TO LIFR.
AS SYSTEM MOVES OUT...CIGS WILL BEGIN TO LIFT AND BREAK 15-16Z
WEDNESDAY. SHOULD BE ALL VFR BY 18Z WEDNESDAY AT THE LATEST. EAST
WINDS THIS EVENING WILL SHIFT TO SOUTH AND SOUTHWEST OVERNIGHT...
06-07Z...WITH WESTERLY WINDS EXPECTED FOR MOST OF THE DAY WEDNESDAY.

25
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  74  50  72  56 /  70  10   0  10  20
ATLANTA         51  71  54  74  58 /  60  10   5  10  20
BLAIRSVILLE     47  68  47  68  55 /  70  20   0  10  20
CARTERSVILLE    49  70  48  74  56 /  60  10   5  10  20
COLUMBUS        54  75  58  78  64 /  40   5  10  20  20
GAINESVILLE     49  70  52  72  56 /  60  10   0  10  20
MACON           57  76  54  79  58 /  60   5   5  10  20
ROME            48  71  50  74  58 /  60   5   5  20  30
PEACHTREE CITY  51  72  50  75  56 /  50   5   5  10  20
VIDALIA         63  80  59  81  56 /  70   5   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...CLARKE...DAWSON...DEKALB...FORSYTH...GREENE...
GWINNETT...HALL...JACKSON...LUMPKIN...MADISON...MORGAN...
OCONEE...OGLETHORPE...ROCKDALE...TALIAFERRO...TOWNS...UNION...
WALTON...WHITE...WILKES.

&&

19/25
Hazardous weather outlook, Oct 27, 9:00 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT TUE OCT 27 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
900 PM EDT TUE OCT 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT..
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE MID SOUTH WILL DRAG A COLD FRONT
THROUGH THE SOUTHEAST WEDNESDAY. SPOTTY RAIN AND DRIZZLE WILL
CONTINUE OVERNIGHT AND INTO TOMORROW. CREEKS AND STREAMS ACROSS
NORTH GEORGIA WILL REMAIN HIGH THIS EVENING...WITH SOME REACHING
MINOR FLOOD STAGE...BUT WATER LEVELS SHOULD BEGIN DROPPING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 27, 8:11 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT TUE OCT 27 2009

GAZ032-280230-
811 PM EDT TUE OCT 27 2009

...SIGNIFICANT WEATHER ALERT FOR MINOR FLOODING ALONG NICKAJACK
CREEK IN SOUTH COBB COUNTY UNTIL 1030 PM EDT...

AT 810 PM EDT...RAINFALL AMOUNTS OF AROUND 2 INCHES TODAY HAVE
CAUSED RISING WATER ALONG NICKAJACK CREEK NEAR MABLETON IN SOUTH
COBB COUNTY. LATEST OBSERVATIONS INDICATE THE CREEK IS ABOUT ONE
HALF FOOT FROM FLOOD STAGE WHICH IS SET AT 10 FEET. ANY ADDITIONAL
RUNOFF COULD PUSH WATER LEVELS TO NEAR FLOOD STAGE THIS EVENING.

ALL PERSONS WITH INTERESTS ALONG NICKAJACK CREEK SHOULD CONTINUE TO
MONITOR THE RISING WATER... AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY ALONG THE CREEK IF NECESSARY.

ALSO REMEMBER...DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE
FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.